MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE CARDIOFORM ASD OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

W. L. GORE & ASSOCIATES, INC. GORE CARDIOFORM ASD OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number ASD44A
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/02/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The gore® cardioform asd occluder instructions for use list device embolization as a potential clinical and device adverse event.
 
Event or Problem Description
It was reported the physician selected a 44mm gore® cardioform asd occluder to treat an atrial septal defect balloon sized to 22mm with a deficient retro-aortic rim.The device was deployed, locked, and released without issue.During device assessment, the occluder embolized into the right atrium.The physician attempted to recapture the device with a snare; however, the right atrial eyelet was stuck on the tricuspid valve, and the patient was sent to surgery for defect closure and device removal.The patient was doing well following the procedure.
 
Additional Manufacturer Narrative
Echocardiographic and fluoroscopic images were received for evaluation.The images show the retro aortic rim is totally deficient.The posterior rim appears adequate and the superior rim appears to be somewhat deficient.Further images show that following device locking and release, the device appears to not be evenly deployed on the atrial septum.From the echocardiography imaging, a portion of the left disc does appear to be prolapsed through the defect onto the right atrial side at approximately the retro aortic/superior rim location.The lack of tissue capture may have contributed to the embolization of the device.

Brand Name
GORE CARDIOFORM ASD OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
MDR Report Key11754071
Report Number2017233-2021-01930
Device Sequence Number3778370
Product Code MLV
UDI-Device Identifier00733132636518
UDI-Public00733132636518
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P050006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/07/2022
Device Model NumberASD44A
Device Catalogue NumberASD44A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/02/2021
Supplement Date Received by Manufacturer04/02/2021
Initial Report FDA Received Date04/30/2021
Supplement Report FDA Received Date07/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age31 YR
Patient Weight65